North Carolina, 2008Damaging Wind in North Carolina, September 30, 2008
September 30, 2008 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm produced damaging winds across portions of northeast North Carolina.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm produced damaging winds across portions of northeast North Carolina.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 30, 2:53 PM EST, 11 minutes earlier.
Area forecast discussion, Sep 30, 2:53 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT TUE SEP 30 2008
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE OFF THE COASTAL CAROLINAS WILL MOVE
TO THE NORTHEAST AND AWAY FROM MID ATLANTIC TONIGHT...WHILE A
COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE COLD
FRONT WILL STALL NEAR THE COAST ON WEDNESDAY...BEFORE PUSHING
OFFSHORE BY LATE WEDNESDAY NIGHT. HIGH PRESSURE THEN BUILDS IN
THURSDAY THROUGH EARLY NEXT WEEK...WITH COOLER AND DRIER AIR
HOLDING IN PLACE.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AN UNSTABLE AIRMASS IS IN PLACE OVER THE ERN HALF OF FA AHEAD OF
AN APPROACHING COLD FRONT CURRENTLY LOCATED OVER THE APPALACHIANS.
MOIST SOUTHWEST FLOW CONTINUES AROUND A WEAK AREA OF LOW PRESSURE
EAST OF CAPE LOOKOUT NC. KAKQ RADAR SHOWS A LINE OF SHOWERS AND
EMBEDDED THUNDERSTORMS FROM THE LWR VA ERN SHORE BACK TOWARDS
SOUTH CENTRAL VA...IN ASSOCIATION WITH A LEE TROUGH. THE ACTIVITY
WILL CONTINUE TO SHIFT TO THE EAST AS THE TROUGH MOVES TOWARDS THE
COAST THIS EVENING. COULD STILL HAVE AN ISOLATED SEVERE STORM
THROUGH MIDNIGHT...WITH THE MAIN THREATS BEING DAMAGING WINDS AND
SMALL HAIL...ALTHOUGH INSTABILITY PARAMETERS ARE NOT VERY IMPRESSIVE.
EXPECT MORE ACTIVITY TO DEVELOP AHEAD OF THE MAIN FRONTAL AXIS
SPREADING FROM THE WEST TO THE EAST LATER TONIGHT INTO EARLY
TOMORROW...ALTHOUGH MOISTURE AND LIFT LOOK RATHER LIMITED SO DO NOT
EXPECT MUCH QPF WITH FROPA. LOW TEMPERATURES RANGE FROM THE MID
50S TO MID 60S IN SE VA/NE NC WHERE MOISTURE CONTENT AND CLOUD
COVER WILL BE THE GREATEST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE FRONT WILL STALL ALONG THE COAST ON WED. BOTH NAM AND GFS
MOVE A LOW LEVEL TROUGH THROUGH THE AREA BEHIND THE FRONT EARLY WED.
WILL MAINTAIN CHANCE POPS OVER ERN PORTIONS CLOSEST TO THE STALLED
OUT FRONT...WITH SLIGHT CHANCE W OF THERE. HIGH TEMPS WILL BE IN
THE LWR 70S TO MID 70S...EXCEPT IN FAR SE VA/NE NC WHERE UPR 70S
ARE POSSIBLE DEPENDING ON HOW MUCH DRYING AND CAA OCCURS BY THE AFTN.
THE FRONT WILL FINALLY MOVE OFFSHORE WED NIGHT INTO EARLY THU AS
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. MUCH DRIER AIR ARRIVES
WITH DEWPOINTS FALLING INTO THE UPR 30S TO UPR 40S. 850 TEMPS ALSO
PLUNGE INTO THE SINGLE DIGITS FOR THE REMAINDER OF THE WEEK. HIGH
TEMPS AT THE SFC WILL ACCORDINGLY BE COOLER (SLIGHTLY BELOW NORMAL)
IN THE LWR 70S ACROSS THE FA THU AND FRI. LOW TEMPS FALL INTO THE
MID 40S TO MID 50S WED NIGHT...THEN LWR 40S TO LWR 50S THU NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
UPR LVL LOW OVER NRN CANADA WILL MOVE INTO SOUTHEASTERN CANADA
THROUGH THE PERIOD. NEXT STORM SYSTEM MOVES INTO THE PAC NW AND
PIECES OF ENERGY FROM THIS SYSTEM WILL RIDE ALONG THE NORTHERN
EXTENT OF WEAKENING RIDGE OVER THE CENTRAL PORTIONS OF THE COUNTRY
TWRDS THE WKND. MEANWHILE...UPR LVL LOW OVER CANADA INTENSIFIES
INTO LATE WK AS SURGES (WEAK TROFS) OF COLD/DRYER AIR SPIN AROUND
THIS LOW. SOME PIECES OF ENERGY FROM THE NW WILL INTERACT WITH
THESE WEAK TROFS BUT WITH LIMITED MOISTURE OVER THE RGN MAY ONLY
SEE ENHANCEMENT OF CLOUD COVER AT TIMES. FAIRLY QUIET AND COOL FOR
THIS TIME OF YEAR WITH TEMPS AOB NORML (ESP AT NIGHT).
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SCT SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER PARTS OF
SOUTHEAST VA AND THE ERN SHORE OF MD. TIMED PRECIP AND VCSH FOR
THE AFTN AT THE VARIOUS TAF SITES FOR THIS ACTIVITY. FOG OVERNIGHT
WILL BE LIMITED BY SOME WIND AND CLOUD COVER. COLD FRONT STILL
NEAR THE OHIO RIVER WILL MOVE SLOWLY INTO THE AREA ON WED. ANOTHER
ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL BE POSSIBLE WITH
THE FRONT ON WED. HIGH PRESSURE BEGINS TO MOVE INTO THE AREA LATE
WED AND THU AND CONTINUES THROUGH THE END OF THE WEEK WITH MAINLY
VFR CONDITIONS.
&&
.MARINE...
SRLY SURGE DVLPS THIS AFTERNOON AND INTO THE EVENING AS H92 WINDS
INCREASE TO 25 KT. SCT TSTMS WILL BE POSSIBLE AT TIMES INTO THIS
EVE (MAINLY BAY WATERS AND NRN COASTAL ZONES). HAVE ISSUED A SCA FOR
THE BAY UNTIL 5Z TNT BEFORE COLD FRONT TO THE NW PASSES THE RGN LATE
TNGT. SECONDARY FRONT AT H85 MOVES NW/SE OVER THE RGN WED NIGHT. NAM
SHOWS A QUICK 3-6 HR SURGE OF CAA WHICH WOULD PRODUCE WINDS OF 15 TO
20 KTS FOR A SHORT TIME. MAY NEED TO ISSUE AN SCA FOR THAT TIME BY
LATER SHIFTS IF TREND AND MORE AGREEMENT IN SURGE CONTINUES.
WIND SHIFT TO THE N TO NE TWRDS THE WKND WITH WINDS LOOKING TO STAY
BLO SCA CRITERIA.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR ANZ630>632.
&&
SYNOPSIS...JRL
NEAR TERM...JRL
SHORT TERM...JRL
LONG TERM...CCW
AVIATION...LSA
MARINE...CCW
Hazardous weather outlook, Sep 30, 2:25 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EDT TUE SEP 30 2008
ANZ633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102-VAZ048-
049-060>100-011930-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
325 PM EDT TUE SEP 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD OF AN
APPROACHING COLD FRONT TONIGHT. A FEW OF THE STORMS MAY BECOME
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
ANZ630>632-011930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
325 PM EDT TUE SEP 30 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
IN ADDITION...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD
OF AN APPROACHING COLD FRONT TONIGHT. A FEW OF THE STORMS MAY BECOME
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
LEWITSKY
In the hours before
Special weather statement, Sep 30, 12:55 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
155 PM EDT TUE SEP 30 2008
VAZ088-089-301900-
SURRY VA-SUSSEX VA-
155 PM EDT TUE SEP 30 2008
...STRONG THUNDERSTORM WITH MODERATE TO HEAVY RAINFALL MOVING EAST...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF WAVERLY...OR ABOUT 9 MILES SOUTH
OF DISPUTANTA...MOVING EAST AT 22 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR NEWVILLE...AND...HOMEVILLE AT 210 PM EDT...WAVERLY AT 220 PM
EDT...WAKEFIELD AT 235 PM EDT...BOOTH FORK AT 240 PM EDT...DENDRON AT
245 PM EDT...ELLIS FORK AT 250 PM EDT.
WIND GUSTS TO 35 MPH WILL BE POSSIBLE.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
Special weather statement, Sep 30, 1:39 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
239 PM EDT TUE SEP 30 2008
VAZ091-094-301945-
NEWPORT NEWS/HAMPTON VA-YORK VA-
239 PM EDT TUE SEP 30 2008
...STRONG THUNDERSTORM MOVING TO THE EAST...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF PATRICK HENRY FIELD...MOVING
EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ORIANA AT 245
PM EDT...PATRICK HENRY FIELD AT 250 PM EDT...HARRIS GROVE AT 255 PM
EDT...HORNSBYVILLE AT 300 PM EDT...DARE AT 305 PM EDT...SEAFORD AT
310 PM EDT.
WIND GUSTS TO 35 MPH AND PEA SIZE HAIL WILL BE POSSIBLE.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
WAMSLEY
Special weather statement, Sep 30, 1:44 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
244 PM EDT TUE SEP 30 2008
NCZ012-VAZ065-079-087-301945-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-
244 PM EDT TUE SEP 30 2008
...STRONG THUNDERSTORM MOVING THROUGH SOUTH CENTRAL VIRGINIA...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN MECKLENBURG COUNTY...OR ABOUT
10 MILES SOUTH OF BRODNAX...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR EBONY AT 300 PM EDT...EBONY AT 305 PM
EDT...BOWENS CORNER AT 310 PM EDT...BOWENS CORNER AT 315 PM EDT...
WHITE PLAINS AT 320 PM EDT...GASBURG AT 325 PM EDT.
WIND GUSTS TO 35 MPH AND SMALL HAIL WILL BE POSSIBLE.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.
GINGRICH
Special weather statement, Sep 30, 2:17 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
317 PM EDT TUE SEP 30 2008
VAZ099-100-302015-
ACCOMACK VA-NORTHAMPTON VA-
317 PM EDT TUE SEP 30 2008
...STRONG THUNDERSTORMS MOVING INTO THE VIRGINIA EASTERN SHORE...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF EXMORE TO
8 MILES SOUTHWEST OF CAPE CHARLES...MOVING NORTHEAST AT 23 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
EXMORE AROUND 335 PM EDT...
CAPE CHARLES AT 340 PM EDT...
WIND GUSTS TO 35 MPH...SMALL HAIL...LIGHTNING...AND BRIEF HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
BROWN
Special weather statement, Sep 30, 2:38 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT TUE SEP 30 2008
NCZ012>014-030-VAZ084-086-090>098-302045-
BERTIE NC-CHESAPEAKE VA-GATES NC-GLOUCESTER VA-HERTFORD NC-ISLE OF
WIGHT VA-JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-SOUTHAMPTON VA-SUFFOLK
VA-VIRGINIA BEACH VA-YORK VA-
338 PM EDT TUE SEP 30 2008
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND INTO
HAMPTON ROADS AND NORTHEAST NORTH CAROLINA...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS FROM GLOUCESTER POINT TO
FRANKLIN...TO ROANOKE RAPIDS NORTH CAROLINA...MOVING EAST AT 17 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
JACKSON AROUND 345 PM EDT...
BOONES CROSSROADS AROUND 350 PM EDT...
GLASS AROUND 355 PM EDT...
SEVERN AROUND 400 PM EDT...
HOBSON AROUND 405 PM EDT...
LASKER AROUND 410 PM EDT...
WIND GUSTS TO 35 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
BROWN
Special weather statement, Sep 30, 2:47 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 PM EDT TUE SEP 30 2008
NCZ012-VAZ079-087-302045-
BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-
347 PM EDT TUE SEP 30 2008
...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA AND
NORTHEAST NORTH CAROLINA...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 17 MILES WEST OF DAHLIA TO 32 MILES WEST OF
DAHLIA...OR FROM 10 MILES SOUTH OF LAWRENCEVILLE TO WARRENTON...
MOVING EAST AT 16 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
DAHLIA AROUND 445 PM EDT...
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
GINGRICH
Thunderstorm Wind, Northampton
- When
- September 30, 3:04 PM EST
- Where
- Northampton County, 0.89 mi NE of Gumberry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.480, -77.470
Trees were downed at Pleasant Grove Road and Route 186.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, September 30, 2008$4.6 million · 1.75 in hail · 19 events
- Drought in Wisconsin, September 30, 200814 events
- Hail and Damaging Winds in North Carolina, September 30, 2008$7,000 · 1.75 in hail · 8 events
- Hail in North Carolina, September 30, 20080.88 in hail · 7 events
- Drought in Alabama, September 30, 20083 events
- Hail and Damaging Wind in Virginia, September 30, 200850 kt wind · 3 events
- Hail in Virginia, September 30, 20080.88 in hail · 3 events
- Waterspouts in South Atlantic Coastal Waters, September 30, 20082 events
- Damaging Winds in Georgia, September 30, 200850 kt wind · 2 events
- Blizzard in Alaska, September 30, 20081 event
- Rip Current in New Jersey, September 30, 20081 event
- Lightning Strike in Florida, September 30, 2008$3,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135195.